Alert archive / North Carolina / Tornado Warnings in 2014
Tornado Warning 20, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this tornado warning at Sep 8, 2014, 8:13 PM EDT for Craven County, Jones County, Pamlico County, North Carolina. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2014, 8:13 PM EDT (00:13 UTC)
- Expired
- Sep 8, 2014, 8:25 PM EDT
- In force
- 12 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Craven County, NC, Jones County, NC, Pamlico County, NC
The radar
The Morehead City radar (KMHX), 34 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1144 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
008
WFUS52 KMHX 090013
TORMHX
NCC049-103-137-090045-
/O.NEW.KMHX.TO.W.0020.140909T0013Z-140909T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
813 PM EDT MON SEP 8 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* TORNADO WARNING FOR...
PAMLICO COUNTY IN NORTH CAROLINA...
CRAVEN COUNTY IN EASTERN NORTH CAROLINA...
THIS INCLUDES THE CITY OF JAMES CITY...
JONES COUNTY IN EASTERN NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR JAMES
CITY...MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COASTAL CAROLINA REGIONAL AIRPORT...FAIRFIELD HARBOR...BRIDGETON...
OLYMPIA...REELSBORO...SPRING HOPE...SILVER HILL...GRANTSBORO...
STONEWALL...BAYBORO AND ALLIANCE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3504 7712 3528 7694 3522 7685 3522 7681
3515 7672 3502 7690 3502 7693 3504 7694
3507 7700 3504 7698 3501 7697 3499 7695
3496 7699
TIME...MOT...LOC 0013Z 220DEG 16KT 3504 7701
$$
221 follow-up statement
929
WWUS52 KMHX 090025
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
825 PM EDT MON SEP 8 2014
NCC049-103-137-090034-
/O.CAN.KMHX.TO.W.0020.000000T0000Z-140909T0045Z/
PAMLICO NC-JONES NC-CRAVEN NC-
825 PM EDT MON SEP 8 2014
...THE TORNADO WARNING FOR CENTRAL CRAVEN...EXTREME EAST CENTRAL
JONES AND WEST CENTRAL PAMLICO COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
LAT...LON 3504 7712 3528 7694 3522 7685 3522 7681
3515 7672 3502 7690 3502 7693 3504 7694
3507 7700 3504 7698 3501 7697 3499 7695
3496 7699
TIME...MOT...LOC 0024Z 213DEG 14KT 3508 7700
$$
22What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 8, 6:52 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 8, 6:52 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
652 PM EDT MON SEP 8 2014
.SYNOPSIS...
A FRONT WILL REMAIN STALLED OVER THE REGION TONIGHT. LOW PRESSURE
TO THE SOUTHWEST WILL MOVE SLOWLY ALONG THE FRONT AND ACROSS
EASTERN NORTH CAROLINA ON TUESDAY. HIGH PRESSURE WILL THEN BUILD
INTO THE AREA TUESDAY NIGHT THROUGH THURSDAY. A COLD FRONT WILL
APPROACH FROM THE WEST LATE IN THE WEEK AND GRADUALLY MOVE THROUGH
THE AREA NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS 645 PM MONDAY...GOOD LOW-LEVEL SHEAR HAS TO WIND DAMAGE IN
DUPLIN COUNTY AND A STRONG ROTATIONAL COUPLET IN ONSLOW COUNTY
OVER THE PAST HOUR OR SO. THE THREAT WILL LINGER OVER THE NEXT
HOUR OVER THE SOUTHERN COUNTIES BUT WILL WANE AS HEAVIER CELLS
MOVE FURTHER NORTH AWAY FROM THE ENHANCED SHEAR. NO CHANGES NEEDED
TO CURRENT FORECAST AS LOW TRACKS ALONG THE COAST ACCOMPANIED BY
WIDESPREAD RAIN. A FLOOD WATCH REMAINS IN EFFECT THROUGH
TONIGHT. LOWS TONIGHT MAINLY AROUND 70 INLAND WITH LOW TO MID 70S
NEAR THE COAST.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
UNTIL THE PASSAGE OF THE MID LEVEL TROF AND SFC LOW, THE CHANCE
FOR SOME HEAVIER PRECIPITATION WILL LINGER THROUGH SUNRISE
ESPECIALLY OVER COASTAL AREAS. LATER SHIFTS CAN EXTEND THE WATCH
IF NEEDED. OTHERWISE EXPECT DECREASING CLOUDS/GRADUAL CLEARING
FROM WEST TO EAST DURING MIDDAY INLAND THROUGH THE AFTERNOON TO
THE COAST. ONE FINAL PIECE OF TRAILING SHORT WAVE ENERGY MAY
TRIGGER A FEW SHOWERS DURING THE AFTERNOON SO WILL LEAVE A LOW
CHANCE POP FOR INLAND AREAS.
HIGH TEMPS MAY BE DEPEND ON THE AMOUNT OF AFTERNOON SUNSHINE THAT
DEVELOPS TUESDAY. TEMPS SHUD REACH NEAR 80/LOW 80S FOR MOST OF THE
AREA BUT MAY POP UP INTO THE MID 80S INLAND IF MORE SUN THAN CLOUDS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 4 PM MON...THE SFC LOW IS PROGGED TO LIFT TO NEAR THE
SOUTHERN DELMARVA PENINSULA TUES EVENING WITH THE TRAILING FRONTAL
BOUNDARY PUSHING WELL OFFSHORE AFTER MIDNIGHT. PRECIP CHANCES
QUICKLY TAPER OFF FROM WEST TO EAST THROUGH THE EVENING WITH
PERHAPS A FEW SHOWERS LINGERING ACROSS THE OBX AFTER MIDNIGHT.
SHORTWAVE RIDGING AND WEAK SFC HIGH BUILDS IN WED INTO THURS
BRINGING DEEP LAYER DRYING. MAINLY DRY CONDITIONS EXPECTED WED BUT
COULD POSSIBLY SEE ISO WRAP-AROUND SHOWERS ALONG THE COAST AS THE
LOW DEPARTS THE AREA. ONLY ISOLATED SEA BREEZE TYPE DIURNAL
CONVECTION POSSIBLE THU AS SHORTWAVE RIDGE SUPPRESSES MOST
CONVECTION. RISING THICKNESS WILL RESULT IN HIGH TEMPS MODERATING
TO AT OR SLIGHTLY ABOVE NORMAL WED/THU...GENERALLY HIGHS IN THE
LOWER TO UPPER 80S.
A BROAD UPPER TOUGH WILL RESIDE OVER THE EASTERN 2/3RDS OF NORTH
AMERICA LATE IN THE WEEK AND EARLY NEXT WEEK WITH SEVERAL
SHORTWAVE TROUGHS MOVING THROUGH THE CYCLONIC FLOW ALOFT. THE
FIRST SHORTWAVE DAMPENS QUICKLY AS IT...AND THE ATTENDANT SFC LOW
PRES SYSTEM...LIFTS INTO EASTERN CANADA. A TRAILING COLD FRONT WILL
APPROACH THE REGION THURS NIGHT AND FRI BUT MODELS HAVE BEEN
REALLY STRUGGLING WITH JUST HOW QUICKLY THE FRONT WILL PUSH ACROSS
THE REGION. THE SLOWER SOLUTION DEPICTED BY THE ECMWF/CMC/UKMET
AND ECENS MEAN IS FAVORED BY WPC AND HAVE FOLLOWED THAT SOLUTION
FAIRLY CLOSELY FOR THE FRI-MON PERIOD...HOWEVER CONFIDENCE REMAIN
VERY POOR IN ANYONE SOLUTION AS EVEN THE FAVORED MODELS HAVE NOT
HAD MUCH RUN TO RUN CONSISTENCY. THE TIMING AND STRENGTH OF
SUBSEQUENT SHORTWAVES MOVING THROUGH THE UPPER TROUGH WILL
ULTIMATELY DETERMINE DETERMINE WHEN AND HOW QUICKLY THE FRONT WILL
PUSH THROUGH THE REGION.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH 18Z TUESDAY/...
AS OF 650 PM MONDAY...NO CHANGES TO TAFS AS WIDESPREAD RAIN
ACCOMPANIES SURFACE LOW MOVING UP THE NC COAST OVERNIGHT. EXPECT
CIGS/VSBYS TO GRADUALLY LOWER TONIGHT AS THE NOCTURNAL INVERSION
SETS IN AMIDST THE MOIST LOW LEVEL AIRMASS WITH MAINLY MVFR
CONDITIONS OVERNIGHT LOWERING TO IFR EARLY TUESDAY MORNING.
CONDITIONS ONLY SLOWLY IMPROVE AFTER SUNRISE TUESDAY UNTIL THE LOW
LEVEL MOISTURE CAN BE SCOURED OUT BY MIDDAY OR EARLY AFTERNOON.
LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 4 PM MON...SHOWERS GRADUALLY TAPER OFF TUE NIGHT INTO
WED AS LOW PRES LIFTS AWAY FROM THE AREA AND THE TRAILING COLD
FRONT PUSHES OFFSHORE. COULD SEE PATCHY TO AREAS OF FOG DEVELOP AS
THE BOUNDARY LAYER WILL BE VERY MOIST...ESPECIALLY IF SKIES CLEAR
SUFFICIENTLY. GENERALLY DRY CONDITIONS WED AND THU AS HIGH PRES
BUILDS INTO THE AREA WITH PRED VFR CONDITIONS EXPECTED. ONLY ISO
DIURNALLY DRIVEN CONVECTION POSSIBLE THURS. SCT CONVECTION
POSSIBLE FRI INTO SAT AS A COLD FRONT APPROACHES THE AREA...BUT
MODELS ARE HANDLING THE TIMING OF THE FRONT VERY POORLY AND
CONFIDENCE IN THE FORECAST LATE IN THE PERIOD IS LOW.
&&
.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 650 PM MONDAY...AS SURFACE LOW MOVES UP THE NORTH CAROLINA
COAST...PRESSURE GRADIENT SHOULD TIGHTEN. EXPECTING 10 TO 15 KNOT
WINDS OVERNIGHT WITH SOME GUSTS TO 20 KNOTS POSSIBLE LATER
TONIGHT AND EARLY TUESDAY AND PERSISTING THROUGH MUCH OF TUESDAY
AFTERNOON. SEAS GENERALLY 3-5 FT TONIGHT AND TUESDAY.
LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 4 PM MON...SFC LOW PROGGED TO LIFT TO OFF THE DELMARVA
PENINSULA TUES NIGHT WITH THE TRAILING FRONTAL BOUNDARY PUSHING
EAST OF THE COASTAL WATERS BY 12Z WED WITH WINDS BECOMING LIGHT
NW AS PRESSURE GRADIENT WEAKENS ALONG THE COAST. WINDS GENERALLY
LESS THAN 10KT WILL CONTINUE WED NIGHT INTO EARLY THU...BECOMING
S/SW AGAIN 10-15KT BY LATE THU AFTERNOON AHEAD OF ANOTHER COLD
FRONT. A STRONG COLD FRONT WILL APPROACH THE WATERS FRI...BUT STILL
QUITE A BIT OF UNCERTAINTY REGARDING THE TIMING WITH THE GFS ABOUT
30 HOURS FASTER THAN THE ECMWF. WILL CONTINUE TO FOLLOW WPC
GUIDANCE WHICH FLOWS THE SLOWER ECMWF/CMC/UKMET BLEND WITH THE
FRONT FINALLY PUSHING THROUGH LATE SAT. MODERATE TO STRONG N/NE
PROBABLE BEHIND THE FRONT...WHENEVER IT EVENTUALLY MOVES THROUGH
THE WATERS...WITH STRONG HIGH PRES BUILDING IN FROM THE NORTH.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH TUESDAY MORNING FOR NCZ029-044>047-079>081-
090>095-098-103-104.
MARINE...NONE.
&&
SYNOPSIS...BTC
NEAR TERM...CTC
SHORT TERM...BTC
LONG TERM...SK
AVIATION...CTC/BTC/SK
MARINE...CTC/BTC/SKHazardous weather outlook, Sep 8, 10:10 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1010 AM EDT MON SEP 8 2014 NCZ095-098-103-104-091415- CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 1010 AM EDT MON SEP 8 2014 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE RIP CURRENT RISK. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL DEVELOP ACROSS EASTERN NORTH CAROLINA THROUGH TONIGHT. AS A RESULT FLOODING WILL BE POSSIBLE ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LOW PRESSURE WILL LIFT NORTHEAST ALONG THE STALLED FRONT TUESDAY AND TUESDAY NIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA THROUGH TUESDAY NIGHT CONTINUING THE THREAT FOR MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>094-091415- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 1010 AM EDT MON SEP 8 2014 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WITH TORRENTIAL DOWNPOURS WILL DEVELOP ACROSS EASTERN NORTH CAROLINA THROUGH TONIGHT. AS A RESULT FLOODING WILL BE POSSIBLE ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. LOW PRESSURE WILL LIFT NORTHEAST ALONG THE STALLED FRONT TUESDAY AND TUESDAY NIGHT. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER THE AREA THROUGH TUESDAY NIGHT CONTINUING THE THREAT FOR MINOR FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 8, 5:36 PM EDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT MON SEP 8 2014
NCZ092-095-098-082215-
CARTERET-JONES-ONSLOW-
536 PM EDT MON SEP 8 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...CARTERET AND JONES
COUNTIES THROUGH 615 PM EDT...
AT 536 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VERONA...OR ABOUT OVER NEW RIVER AIR STATION...MOVING NORTHEAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAMP LEJEUNE MAIN
GATE...JACKSONVILLE......MIDWAY PARK...PUMPKIN CENTER......PINEY
GREEN.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3467 7760 3497 7733 3481 7710 3460 7737
3458 7740 3458 7741 3461 7741 3461 7743
3459 7743 3457 7741 3455 7744
TIME...MOT...LOC 2136Z 222DEG 13KT 3468 7744
22Local storm report, Sep 8, 6:10 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
610 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 E GREENEVERS 34.83N 77.89W
09/08/2014 DUPLIN NC EMERGENCY MNGR
*** 1 INJ *** STRUCTURAL DAMAGE TO HOUSE ROOF... TREE
DAMAGE AND ONE MINOR INJURY.
&&
EVENT NUMBER MHX1400530
MELENDEZLocal storm report, Sep 8, 6:13 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT MON SEP 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM FLOOD JACKSONVILLE 34.76N 77.40W
09/08/2014 ONSLOW NC SPOTTER
STREET FLOODING ALONG WESTERN BLVD.
&&
EVENT NUMBER MHX1400531
MELENDEZSpecial weather statement, Sep 8, 6:25 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 625 PM EDT MON SEP 8 2014 NCZ044-079-091>093-082315- CRAVEN-GREENE-JONES-LENOIR-PITT- 625 PM EDT MON SEP 8 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CRAVEN...JONES...LENOIR... PITT AND GREENE COUNTIES THROUGH 715 PM EDT... AT 624 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WOODINGTON...OR ABOUT 8 MILES SOUTH OF KINSTON...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KINSTON......WYSE FORK...GRAINGERS. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3547 7753 3532 7729 3504 7760 3515 7778 TIME...MOT...LOC 2224Z 217DEG 13KT 3517 7762 22
Special weather statement, Sep 8, 6:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 651 PM EDT MON SEP 8 2014 NCZ092-093-098-082330- CRAVEN-JONES-ONSLOW- 651 PM EDT MON SEP 8 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...CRAVEN AND JONES COUNTIES THROUGH 730 PM EDT... AT 651 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER DEPPE...OR ABOUT 8 MILES NORTHEAST OF PUMPKIN CENTER...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAYSVILLE... POLLOCKSVILLE. HAZARDS INCLUDE... GUSTY WINDS OF 40 TO 50 MPH. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. && LAT...LON 3475 7729 3488 7744 3516 7716 3498 7694 TIME...MOT...LOC 2251Z 225DEG 12KT 3488 7728 22
Special weather statement, Sep 8, 7:32 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
732 PM EDT MON SEP 8 2014
NCZ080-092>095-098-090030-
BEAUFORT-CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
732 PM EDT MON SEP 8 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...ONSLOW...
CARTERET...BEAUFORT...CRAVEN AND JONES COUNTIES THROUGH 830 PM EDT...
AT 731 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM CLARK TO CATFISH LAKE TO
PELETIER...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF NEW
BERN TO 10 MILES SOUTHWEST OF JAMES CITY TO 11 MILES EAST OF PINEY
GREEN...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PELETIER...LIMA...
GREAT LAKE...COASTAL CAROLINA REGIONAL AIRPORT...ASKINS...CAMP BRYAN.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3472 7715 3520 7721 3528 7689 3498 7684
3507 7700 3500 7696 3495 7688 3494 7683
3472 7679
TIME...MOT...LOC 2331Z 254DEG 8KT 3517 7718 3495 7710
3471 7712
22The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:31 PM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 59 min |
| Sep 8, 9:06 PM EDT | Special Weather Statement | MHX | Duplin, Greene, Lenoir | 54 min |
| Sep 8, 9:36 PM EDT | Areal Flood Advisory | MHX | Carteret, Craven, Pamlico | 3 hr |
| Sep 9, 12:09 AM EDT | Tornado Warning | MHX | Dare, Hyde | 36 min |
| Sep 9, 3:24 AM EDT | Small Craft Advisory | MHX | 16 hr | |
| Sep 9, 11:25 AM EDT | Beach Hazards Statement | MHX | 9 hr | |
| Sep 9, 4:20 PM EDT | Beach Hazards Statement | MHX | 52 hr |
Nearby
Tornado Warnings in North Carolina, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.